Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 461, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 3, 2008, 2:24 PM CDT for Clay County, Randolph County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2008, 2:24 PM CDT (19:24 UTC)
- Expired
- Aug 3, 2008, 2:58 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Clay County, AL, Randolph County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 031924 SVRBMX ALC027-111-032015- /O.NEW.KBMX.SV.W.0461.080803T1924Z-080803T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 224 PM CDT SUN AUG 3 2008 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...LINEVILLE...ASHLAND... WESTERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA... * UNTIL 315 PM CDT * AT 224 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BARFIELD... OR 6 MILES NORTHEAST OF LINEVILLE...AND MOVING SOUTH AT 7 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LINEVILLE BY 255 PM CDT... 7 MILES NORTHWEST OF MALONE AND 9 MILES EAST OF ASHLAND BY 315 PM CDT... WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME DAMAGE...ESPECIALLY TO SMALLER STRUCTURES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3316 8557 3324 8591 3347 8575 3344 8554 TIME...MOT...LOC 1924Z 010DEG 6KT 3335 8566 $$ 10/ARM
2 follow-up statements
000 WWUS54 KBMX 031948 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 PM CDT SUN AUG 3 2008 ALC027-111-032015- /O.CON.KBMX.SV.W.0461.000000T0000Z-080803T2015Z/ CLAY AL-RANDOLPH AL- 248 PM CDT SUN AUG 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR WEST CENTRAL RANDOLPH AND EAST CENTRAL CLAY COUNTIES... AT 248 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BARFIELD...OR ABOUT NEAR LINEVILLE...MOVING SOUTH AT 7 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LINEVILLE BY 255 PM CDT... CRAGFORD...6 MILES WEST OF R.L. HARRIS DAM AND 7 MILES EAST OF ASHLAND BY 315 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3317 8559 3324 8591 3345 8576 3340 8560 TIME...MOT...LOC 1948Z 010DEG 6KT 3332 8571 $$ 10/ARM
000 WWUS54 KBMX 031958 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 PM CDT SUN AUG 3 2008 ALC027-111-032009- /O.CAN.KBMX.SV.W.0461.000000T0000Z-080803T2015Z/ CLAY AL-RANDOLPH AL- 259 PM CDT SUN AUG 3 2008 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL RANDOLPH AND EAST CENTRAL CLAY COUNTIES IS CANCELLED... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. LAT...LON 3317 8559 3324 8591 3345 8576 3340 8560 TIME...MOT...LOC 1959Z 010DEG 6KT 3330 8571 $$ 10/ARM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:32 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 3, 12:32 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1232 PM CDT SUN AUG 3 2008 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... ONGOING FORECAST SEEMS TO BE DOING PRETTY WELL...ESPECIALLY WITH RESPECT TO TEMPERATURES. ANALYSIS OF BMX SOUNDING...AND FORECAST MODEL SOUNDINGS FOR THIS AFTERNOON...INDICATE A POTENTIAL FOR MORE SEVERE THUNDERSTORMS. FROM VARIOUS MODELS...MDPI VALUES ARE FORECAST TO BE NEAR OR ABOVE 1.00...AND WINDEX 55+. CAPES ARE MORE ALL OVER BOARD...DEPENDING ON EACH MODELS HANDLING OF MIXING DRY AIR DOWN TO THE SURFACE. BUT AVERAGE OF NAM...GFS...RUC...LOCAL WRF...AND LATEST LAPS ADJUSTED FOR EXPECTED AFTERNOON SURFACE CONDITIONS...SUGGESTS A MODERATE TO HIGH WET MICROBURST POTENTIAL FOR BHM...AND SOLIDLY INTO THE HIGH CATEGORY AT MGM. COVERAGE SHOULD BE AROUND THE SAME AS YESTERDAY...RANGING FROM LESS THAN 10 PERCENT TO AROUND 20 PERCENT AT ANY GIVEN TIME. 12Z NAM...WHICH HAS ACTUALLY BEEN DOING A FAIRLY GOOD JOB LATELY AT IDENTIFYING AREAS OF AFTERNOON CONVECTION...PINPOINTS THE US-80/I-65 CORRIDOR AS THE ZONE TO WATCH THIS AFTERNOON. WILL THEREFORE SHIFT THE BAND OF SLIGHTLY HIGHER POPS ABOUT 50 MILES SOUTH OF WHERE THEY ARE NOW. EVERYONE WILL CONTINUE TO HAVE AT LEAST 10 PERCENT POPS...WITH ISOLATED THUNDERSTORM WORDING THIS AFTERNOON INTO TONIGHT. UPDATES WILL BE SENT BEFORE NOON. /61/ AFTERNOON TEMPS SHOULD TOP OUT INTO THE MID AND UPPER 90S WITH HEAT INDICIES RANGING FROM 100 TO 108 TODAY AND MONDAY. STILL SHORT OF OUR HEAT ADVISORY CRITERIA...BUT STILL HOT ENOUGH TO WARRANT FOLKS TAKING IT EASY DURING THE AFTERNOON. STAY COOL. JONES/90 TUESDAY AND WEDNESDAY...HOT TEMPERATURES REMAIN ACROSS THE AREA WITH TEMPERATURES IN THE MID TO UPPER 90S. THERE WILL BE A FEW ISOLATED SHOWERS AND THUNDERSTORMS DURING THE PEAK HEATING EACH DAY...SO KEPT ISOLATED WORDING IN THE FORECAST. CHANCES WILL BE SLIGHTLY HIGHER ON WEDNESDAY...WITH A SLIGHT RETURN OF MOISTURE AHEAD OF THE NEXT SYSTEM. THURSDAY THROUGH SUNDAY...OVERALL PATTERN WILL BE IN TRANSITION AS THE HIGH PRESSURE WILL RETREAT AND AN UPPER TROUGH WILL BUILD INTO CENTRAL ALABAMA. AN UPPER LEVEL DISTURBANCE WILL SLIDE THROUGH THURSDAY AFTERNOON INTO THE EVENING HOURS...ALONG WITH A WEAK SURFACE FRONT. BY FRIDAY THIS FRONT WILL WASH OUT SOMEWHERE ACROSS THE SOUTHERN PORTIONS OF THE CWA. THE LEFT OVER BOUNDARY WILL SHIFT SOUTHWARD OVER THE WEEKEND...AS SEVERAL SHORTWAVES WILL SWING THROUGH THE AREA IN THE NORTHWEST FLOW ALOFT. THIS WILL LIKELY BRING SOME DRIER AND COOLER AIR TO THE AREA. QUESTION RIGHT NOW WILL BE HOW FAR DOES THE BOUNDARY SHIFT BY SUNDAY. GFS HINTS THAT IT WILL SLIDE THROUGH ALL OF THE CWA...WHILE ECMWF KEEP THE BOUNDARY ACROSS THE SOUTHERN PORTIONS OF THE AREA. EITHER WAY...SOME RAIN CHANCES WILL CONTINUE THROUGH THE END OF THE PERIOD. 16 && .AVIATION...18Z TAF DISCUSSION. CUMULUS FIELD BECOMING MORE HOMOGENEOUS...AND THIS SHOULD ONCE AGAIN BE THE PREDOMINANT CONDITION THROUGH THE REMAINDER OF THE AFTERNOON. ISOLATED THUNDERSTORM DEVELOPMENT IS NOT OUT OF THE QUESTION...WITH THE BEST CHANCES AT MGM OR TOI. COVERAGE IS EXPECTED TO BE 20 PERCENT OR LESS. VISIBILITIES AT ALL AIRPORTS STAYED AT OR ABOVE 7 MILES LAST NIGHT...SO WENT WITH THAT SAME GENERAL IDEA TONIGHT. THE EXCEPTIONS BEING TCL AND ANB...THE CLIMATOLOGICALLY MOST LIKELY AREAS TO GET SOME VISIBILITY RESTRICTIONS. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 3, 1:32 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 132 PM CDT SUN AUG 3 2008 ALZ011>015-017>050-041832- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 132 PM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 9 PM ACROSS THE SOUTHERN HALF PORTION OF CENTRAL ALABAMA. THIS INCLUDES AREAS ALONG AND SOUTH OF A LINE EXTENDING FROM ALICEVILLE...MOUNDVILLE... GOODWATER...AND ROANOKE. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS...LARGE HAIL...INTENSE CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN. MINOR FLOODING COULD BE POSSIBLE MAINLY ACROSS LOW LYING AND POOR DRAINAGE AREAS. HOT CONDITIONS ARE ALSO EXPECTED THIS AFTERNOON. TEMPERATURES ACROSS THE AREA WILL TOP OUT IN THE MID AND UPPER 90S. HEAT INDICES WILL RANGE FROM 100 TO 108. PERSONS PRONE TO HEAT RELATED INJURIES SHOULD LIMIT OUTDOOR ACTIVITIES IF POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HOT CONDITIONS WILL CONTINUE ON MONDAY AND TUESDAY.TEMPERATURES ACROSS THE AREA WILL AGAIN TOP OUT ON MONDAY IN THE MID AND UPPER 90S. HEAT INDICES WILL RANGE FROM 100 TO 108. BY TUESDAY...HEAT INDICES WILL BE SLIGHTLY LOWER...BUT STILL REACHING AS HIGH AS 106. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME. 10/ARM
In the hours before
Local storm report, Aug 3, 1:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 2 NE GORGAS STEAM PLANT 33.67N 87.18W
08/02/2008 E0.88 INCH WALKER AL PUBLIC
HAIL UP TO NICKEL SIZE REPORTED AT COPELAND FERRY ROAD,
SOUTHWEST OF SUMITON.
0502 PM HAIL 4 ENE CEDAR BLUFF 34.24N 85.54W
08/02/2008 E1.75 INCH CHEROKEE AL PUBLIC
HAIL UP TO GOLF BALL SIZE REPORTED AT INTERSECTION OF
HIGHWAYS 9 AND 35.
0748 PM HAIL 1 SSW PELL CITY 33.55N 86.28W
08/02/2008 E0.50 INCH ST. CLAIR AL PUBLIC
DIME SIZED HAIL REPORTED NEAR US-231 AND AL-34, BETWEEN
PELL CITY AND CROPWELL.
0458 PM HAIL LOCUST FORK 33.91N 86.62W
08/02/2008 E1.00 INCH BLOUNT AL PUBLIC
0605 PM TSTM WND DMG 4 NNE DORA 33.78N 87.05W
08/02/2008 WALKER AL LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN ON HULL ROAD AND
ALLEN RIDGE ROAD, NORTHEAST OF SUMITON.
&&
61Local storm report, Aug 3, 1:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 2 NE GORGAS STEAM PLANT 33.67N 87.18W
08/02/2008 E0.88 INCH WALKER AL PUBLIC
HAIL UP TO NICKEL SIZE REPORTED AT COPELAND FERRY ROAD,
SOUTHWEST OF SUMITON. CORRECTED TIME.
&&
61Local storm report, Aug 3, 2:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MOUNDVILLE 33.00N 87.63W
08/02/2008 HALE AL EMERGENCY MNGR
TWO TREES WERE BLOWN DOWN IN MOUNDVILLE.
&&
61Local storm report, Aug 3, 2:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 NNE GAYLESVILLE 34.33N 85.54W
08/02/2008 E1.00 INCH CHEROKEE AL TRAINED SPOTTER
REPORTED ON CR-796 NORTH OF GAYELSVILLE
0404 PM TSTM WND DMG GAYLESVILLE 34.27N 85.56W
08/02/2008 CHEROKEE AL FIRE DEPT/RESCUE
VFD REPORTS TREE DOWN IN GAYLESVILLE
0450 PM HAIL 4 W SMITH DAM 33.94N 87.18W
08/02/2008 E0.75 INCH WALKER AL PUBLIC
0458 PM HAIL LOCUST FORK 33.91N 86.62W
08/02/2008 E1.00 INCH BLOUNT AL PUBLIC
0502 PM HAIL 4 ENE CEDAR BLUFF 34.24N 85.54W
08/02/2008 E1.75 INCH CHEROKEE AL PUBLIC
HAIL UP TO GOLF BALL SIZE REPORTED AT INTERSECTION OF
HIGHWAYS 9 AND 35.
0506 PM HAIL DORA 33.73N 87.08W
08/02/2008 E1.00 INCH WALKER AL EMERGENCY MNGR
1.0 INCH HAIL REPORTED IN DORA
0516 PM HAIL 2 WSW HOWELLS CROSSROAD 34.17N 85.58W
08/02/2008 E0.88 INCH CHEROKEE AL AMATEUR RADIO
NICKEL SIZED HAIL REPORTED ALONG COUNTY ROAD 22
0523 PM HAIL 2 NE GORGAS STEAM PLANT 33.67N 87.18W
08/02/2008 E0.88 INCH WALKER AL PUBLIC
HAIL UP TO NICKEL SIZE REPORTED AT COPELAND FERRY ROAD,
SOUTHWEST OF SUMITON. CORRECTED TIME.
0524 PM HAIL JASPER 33.85N 87.27W
08/02/2008 M0.88 INCH WALKER AL PUBLIC
0534 PM HAIL OAKMAN 33.71N 87.39W
08/02/2008 M0.75 INCH WALKER AL PUBLIC
0550 PM TSTM WND GST WARRIOR 33.81N 86.81W
08/02/2008 M60.00 MPH JEFFERSON AL TRAINED SPOTTER
MEASURED WIND GUST OF 60 MPH ON CANE CREEK RD
0550 PM HAIL WARRIOR 33.81N 86.81W
08/02/2008 E1.00 INCH JEFFERSON AL TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED ON CANE CREEK RD IN WARRIOR
0601 PM HAIL GLENCOE 33.96N 85.93W
08/02/2008 E1.00 INCH ETOWAH AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN GLENCOE.
0605 PM TSTM WND DMG 4 NNE DORA 33.78N 87.05W
08/02/2008 WALKER AL LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN ON HULL ROAD AND
ALLEN RIDGE ROAD, NORTHEAST OF SUMITON.
0614 PM TSTM WND DMG 10 S GADSDEN 33.87N 86.01W
08/02/2008 CALHOUN AL EMERGENCY MNGR
TREES DOWN ON GREEN VALLEY ROAD. BLOCKING ROADWAY.
0624 PM HAIL SAMANTHA 33.42N 87.61W
08/02/2008 E1.75 INCH TUSCALOOSA AL EMERGENCY MNGR
SAMANTHA F.D.
0630 PM HAIL GADSDEN 34.01N 86.01W
08/02/2008 E1.00 INCH ETOWAH AL PUBLIC
W/WIND GUSTS 45 MPH
0633 PM HAIL SOUTHSIDE 33.92N 86.02W
08/02/2008 E0.88 INCH ETOWAH AL TRAINED SPOTTER
CEDAR CIRCLE
0638 PM TSTM WND DMG RAINBOW CITY 33.95N 86.04W
08/02/2008 ETOWAH AL EMERGENCY MNGR
WHORTON BEND, SOUTHSIDE, RAINBOW CITY NUMEROUS TREES DOWN
0643 PM TSTM WND DMG SOUTHSIDE 33.92N 86.02W
08/02/2008 ETOWAH AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 77 IN SOUTHSIDE. ROAD BLOCKED.
0653 PM TSTM WND DMG OHATCHEE 33.78N 86.02W
08/02/2008 CALHOUN AL EMERGENCY MNGR
TREE DOWN ON RESIDENCE CAUSED ENTRAPMENT HWY77/MUDD ST.
0715 PM FUNNEL CLOUD RIVERSIDE 33.61N 86.21W
08/02/2008 ST. CLAIR AL LAW ENFORCEMENT
OVER LOGAN MARTIN LAKE IN RVERSIDE COMMUNITY AREA JUST
SOUTH OF I-20 MOVING S
0728 PM TSTM WND DMG RAGLAND 33.75N 86.14W
08/02/2008 ST. CLAIR AL EMERGENCY MNGR
TREES AND POWERLINES DOWN
0730 PM TSTM WND DMG REFORM 33.38N 88.02W
08/02/2008 PICKENS AL EMERGENCY MNGR
JUST INSIDE CITY LIMIT, NUMEROUS TREES DOWN
0730 PM TSTM WND DMG MOUNDVILLE 33.00N 87.63W
08/02/2008 HALE AL EMERGENCY MNGR
TWO TREES WERE BLOWN DOWN IN MOUNDVILLE.
0739 PM HAIL LINCOLN 33.60N 86.14W
08/02/2008 E1.25 INCH TALLADEGA AL TRAINED SPOTTER
0748 PM HAIL 1 SSW PELL CITY 33.55N 86.28W
08/02/2008 E0.50 INCH ST. CLAIR AL PUBLIC
DIME SIZED HAIL REPORTED NEAR US-231 AND AL-34, BETWEEN
PELL CITY AND CROPWELL.
0749 PM TSTM WND DMG LINCOLN 33.60N 86.14W
08/02/2008 TALLADEGA AL EMERGENCY MNGR
PATTON CHAPEL RD, TREES DOWN ON ROADWAY.
0758 PM TSTM WND DMG LINCOLN 33.60N 86.14W
08/02/2008 TALLADEGA AL LAW ENFORCEMENT
137 CHESTNUT, TREES DOWN ON RESIDENCE
0759 PM TSTM WND DMG ALICEVILLE 33.13N 88.16W
08/02/2008 PICKENS AL EMERGENCY MNGR
POWERLINES DOWN
0805 PM TSTM WND DMG 4 WSW LINCOLN 33.58N 86.20W
08/02/2008 TALLADEGA AL LAW ENFORCEMENT
TREE DOWN ON POWERLINES ON BLUE RIVER DR
0814 PM TSTM WND DMG VINCENT 33.39N 86.41W
08/02/2008 SHELBY AL LAW ENFORCEMENT
POWERLINES DOWN AT VINCENT HIGH SCHOOL
0816 PM TSTM WND DMG HARPERSVILLE 33.34N 86.43W
08/02/2008 SHELBY AL FIRE DEPT/RESCUE
NUMEROUS TREES DOWN AT SUN VALLEY AND COUNTY CHURCH ROAD.
0816 PM TSTM WND DMG CHILDERSBURG 33.28N 86.35W
08/02/2008 TALLADEGA AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN AT 9TH AVE AND 4TH ST
0855 PM TSTM WND DMG PANOLA 32.95N 88.27W
08/02/2008 SUMTER AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 34 IN PANOLA
0900 PM TSTM WND DMG GEIGER 32.87N 88.31W
08/02/2008 SUMTER AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 32 IN GEIGER
0928 PM TSTM WND DMG YORK 32.50N 88.30W
08/02/2008 SUMTER AL EMERGENCY MNGR
TREE DOWN ON HIGHWAY 11 SOUTHEAST OF YORK
0928 PM HAIL YORK 32.50N 88.30W
08/02/2008 E0.88 INCH SUMTER AL FIRE DEPT/RESCUE
NICKEL SIZED HAIL REPORTED IN YORK
0928 PM TSTM WND GST YORK 32.50N 88.30W
08/02/2008 E60.00 MPH SUMTER AL FIRE DEPT/RESCUE
60MPH WIND GUST REPORTED IN YORK
0928 PM TSTM WND DMG SUMTERVILLE 32.71N 88.24W
08/02/2008 SUMTER AL EMERGENCY MNGR
TREES DOWN WITH HEAVY DEBRIS ON COUNTY ROAD 20 IN
SUMTERVILLE
&&
61The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:03 PM CDT | Tornado Warning | BMX | Calhoun, St. Clair, Talladega | 27 min |
| Aug 2, 7:07 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Talladega | 38 min |
| Aug 2, 7:12 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry, Tuscaloosa | 48 min |
| Aug 2, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 45 min |
| Aug 2, 7:31 PM CDT | Tornado Warning | BMX | Pickens | 15 min |
| Aug 2, 7:32 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 43 min |
| Aug 2, 7:51 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 39 min |
| Aug 2, 7:54 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Shelby, Talladega | 30 min |
| Aug 2, 7:57 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 33 min |
| Aug 2, 8:26 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 34 min |
| Aug 2, 8:49 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Marengo, Sumter | 41 min |
| Aug 2, 9:32 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.